Alert archive / North Dakota / River Flood Warnings in 2019
River Flood Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Apr 1, 2019, 11:58 AM CDT for Stutsman County, North Dakota. It took effect at Apr 1, 2019, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2019, 11:58 AM CDT (16:58 UTC)
- In effect from
- Apr 1, 2019, 7:00 PM CDT
- Expired
- Apr 1, 2019, 9:59 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pipestem Creek near Pingree (PGEN8). The gauge peaked at 10.78 ft at Apr 1, 2019, 12:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06469400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 1, 9:45 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 1, 9:45 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 945 AM CDT Mon Apr 1 2019 .UPDATE... Issued at 940 AM CDT Mon Apr 1 2019 Made some minor changes to sky cover and populated latest sensible weather observations. We did nix the fog as of 10 AM and added a mention of some isolated afternoon/early evening shower activity north per last few iterations of mesoscale models. Latest NAM also shows some light qpf northwest 00-03 UTC this evening. UPDATE Issued at 606 AM CDT Mon Apr 1 2019 Biggest change for this update was to back off on the fog development and intensity. Patchy fog is still likely to be floating around out there, but it seems like the high resolution guidance from earlier was a bit too aggressive. Other than that, just blended the latest observations to the going forecast. && .SHORT TERM...(Today and tonight) Issued at 350 AM CDT Mon Apr 1 2019 An upper level ridge draped over the western part of the country keeps us in a cool northwest flow. An embedded shortwave traversing down the ridge will clip our southwest today. At the surface, a weak low will continue to slide southeast across South Dakota, potentially bringing some light snow and rain to our far southwest. While the past few iterations of the NAM have hinted at 1 to 3 inches of snow in this area, the rest of the guidance keeps most of the measurable precipitation south of our area. Given the northward bias of the NAM, decided to stick with the consensus of the higher resolution guidance which suggests a dusting to an inch at most over the far southwest and south central. Fog has not developed this morning as quickly as the high resolution guidance had been hinting at over the past few hours with only a few brief visibility reductions having been observed. It appears that the wind may be just elevated enough east of the Missouri River to inhibit lower visibilities, but will continue to monitor for fog development and leave mention of it in the forecast for now. .LONG TERM...(Tuesday through Sunday) Issued at 350 AM CDT Mon Apr 1 2019 A northwest flow pattern continues through the middle of the week, becoming less amplified and almost zonal by the end of the week. This pattern will bring occasional waves and small precipitation chances. A warm front is forecast to move across the area during the Wednesday night-Thursday timeframe. This warm frontal passage marks the beginning of an extended period of warming temperatures that lasts through the weekend. We will continue to see occasional shortwaves moving through this more westerly flow at the end of the week and into the weekend, bringing various chances of showers. The threat of thunder at this time looks minimal, but can't be ruled out over the south Saturday. As previous shifts have noted, and in collaborating with neighbors, winds for Tuesday afternoon were raised using the latest MOS guidance, as the blends appear too weak given the mixing potential noted in BUFR soundings. The latest Superblend temperatures at the end of the week and over the weekend appear to be much more reasonable than in previous runs so elected to keep their solution but would not be surprised if we end up warmer. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 940 AM CDT Mon Apr 1 2019 VFR conditions are generally expected through the forecast period, but ceilings will gradually lower across the James River Valley this afternoon and could briefly bring KJMS into MVFR categories. Patchy fog will remain possible east of the Missouri River and over the James River Valley. Winds will remain light and variable until this afternoon around and after 21z, when they will become breezy from the northwest across most of the west and north. && .HYDROLOGY... Issued at 350 AM CDT Mon Apr 1 2019 Flooding continues on the Missouri River at Williston and levels will fluctuate slightly while gradually receding through the week. Snowmelt runoff is ongoing in south central ND and generating flooding along Apple Creek in Burleigh County, Beaver Creek in Emmons County, and along the Cannonball River near Breien. Flood warnings are in effect for those areas. Snowmelt and local runoff is also contributing to rises on some creeks and streams in the James River basin and within-bank rises on the James River itself. Snowmelt will continue over the James River Valley through the week, really ramping up after Wednesday as much warmer temperatures build over the region. In contrast, runoff has mostly subsided across southwest ND the last few days with snowpack depletion. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH SHORT TERM...ZH LONG TERM...ZH AVIATION...TWH HYDROLOGY...ZH
Hazardous weather outlook, Apr 1, 9:45 AM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 945 AM CDT Mon Apr 1 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021445- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 945 AM CDT Mon Apr 1 2019 /845 AM MDT Mon Apr 1 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:18 PM CDT | River Flood Warning | BIS | LaMoure | 8 days |
Nearby
River Flood Warnings in North Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.